Ask a doctor

I Have a Hard Ridge of Radiesse That is Nearly Protruding out of my Tearduct, What Can I do?

Approximately 3 weeks ago I went to have my cheeks enhanced with radiesse. Initially the procedure seemed to go well, but within one week I had major swelling ,hardness and pain across both cheeks all the way up to my eyes. I ended up in the emergency room and the Drs. did a CAT scan. results came back showing signs of infection directly related to the product injected in my face. I was put on antibiotics for 10 days and medicine for pain. I now have two odd shaped lumps and a raised ridge.

Doctor Answers (4)

I Have a Hard Ridge of Radiesse That is Nearly Protruding out of my Tearduct, What Can I do?

+1

  I have injected Radiesse for facial contouring/shaping as well as cheek and mandibular angle augmentation many times and have not had patients get an infection.  IMHO, you should follow the advice of the MD treating you and just let all of the Radiesse go away on it's own.  Radiesse and Perlane are thicker fillers meant to be placed within the fatty layers and as such are not best used in the thin skin, of the lower eyes, or in the lips that have no such fat layer.  Also, it's best to remember that none, of these fillers, possess any inherent magic.  The magic comes from the MD injecting the filler understanding and following the proper aesthetics of facial beauty for the creation of a naturally, more attractive face.


Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Radiesse injection irregularity and infection

+1

Infections after injection of tissue fillers are rare  but they do happen occasionally. If you have an infection it must be treated aggressively. That is, with antibiotics and perhaps drainage if necessary. If some irregularity has resulted from Radiesse it will take a long time for it go away, especially around the tear trough area. It may be necessary to have your doctor squeeze some of it out with a small needle. At other times it may be possible to make these irregular lumps less visible with repeat injection of a tissue filler. I like to use something like Restylane or Juvederm for this area.

Saeed Marefat, MD

Saeed Marefat, MD
Washington DC Plastic Surgeon
5.0 out of 5 stars 16 reviews

Radiesse injections

+1

You need to see someone with a great deal of experience with Radiesse.  Non ablative Fraxel absolutely helps.  Your physician can inject with lidocaine and "massage/break" up the filler .  There is downtime with both these procedures and you will need to repeat them. Infections are very rare, but if you do actually have an infection you need to stay on antibiotics for several weeks.  

 

Jacqueline Calkin, MD
Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

You might also like...

Consult a dermatologist or plastic surgeon

+1

I am sorry about your experience. There is unfortunately no easy fix for this, as hyaluronidase doesn't work on Radiesse and there is no product that counteracts Radiesse. However, some things may be able to do be done to make it less noticeable while it dissolves on its own. I would suggest you consult with a dermatologist or plastic surgeon who has a vast amount of knowledge in injectables and go over your options.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.